The Semivariance-Minimizing Hedge Ratio

This study presents a new approach to the optimal hedging decision. In some empirical studies, the standard hedge using the mean-variance hedge ratio provides results which are inconsistent with downside risk management. The new approach taken here relates the optimal hedge ratio to semivariance rather than variance. An algorithm to solve for the minimum semivariance hedge is presented, and applied to hedging Kansas City wheat and Texas steers.


Issue Date:
2003-04
Publication Type:
Journal Article
PURL Identifier:
http://purl.umn.edu/30720
Published in:
Journal of Agricultural and Resource Economics, Volume 28, Number 1
Page range:
100-115
Total Pages:
16




 Record created 2017-04-01, last modified 2017-08-24

Fulltext:
Download fulltext
PDF

Rate this document:

Rate this document:
1
2
3
 
(Not yet reviewed)